Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 15, 2021, 10:30 AM EDT for Dooly County, Pulaski County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 10:30 AM EDT (14:30 UTC)
- Expired
- Apr 15, 2021, 11:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Dooly County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS82 KFFC 151430
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Thu Apr 15 2021
GAZ105-107-108-151500-
Dooly GA-Wilcox GA-Pulaski GA-
1030 AM EDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX AND
PULASKI COUNTIES UNTIL 1100 AM EDT...
At 1030 AM EDT...a strong thunderstorm was over Byromville, or 9
miles southeast of Oglethorpe...moving east at 60 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Byromville, Pineview, Pinehurst,
Lilly, Dooling, Cedar Creek, Flint River Wma, Mock Springs, Pope
City, Ocmulgee Banks, Finleyson, Wallace, Tippettville and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3208 8398 3215 8403 3218 8403 3225 8397
3228 8391 3230 8338 3227 8335 3225 8337
3219 8331 3217 8330 3215 8332 3214 8331
3203 8336
TIME...MOT...LOC 1430Z 272DEG 50KT 3219 8395
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 15, 7:37 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 15, 7:37 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 737 AM EDT Thu Apr 15 2021 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 403 AM EDT Thu Apr 15 2021/ SHORT TERM /Today through Friday/... As the short term period begins, a cutoff upper level low remains over the Great Lakes region. An elongated cold front extending from this system is currently positioned across north Georgia and is expected to gradually push south and east across the forecast area during the morning and afternoon today. A cooler and drier airmass is expected to filter into north and west Georgia today as breezy northwesterly winds between 10-15 kts set up behind the cold front. Broken to overcast skies and likely PoPs in central Georgia will similarly inhibit diurnal heating in that area. As a result, high temperatures on Thursday will primarily range from 2-6 degrees below climatological normals, in the mid to upper 60s in north Georgia and in the low to mid 70s in central Georgia. Speaking of central Georgia, The main axis of precipitation will set up in south-central Georgia today as another disturbance traversing the upper level flow moves along the Gulf Coast and nearly parallel to the frontal boundary. The front will provide a focus for precipitation as the upper wave moves eastward. While light showers from yesterday evening have come to an end, PoPs are expected to increase once again across central Georgia after sunrise. Likely PoPs are forecast primarily south of a line from Columbus to Macon and to the south of the advancing cold front this morning. The best instability and dynamics appear to remain south of the forecast area today, but MUCAPE values of 400-800 J/kg coupled with modest low- level shear in south-central Georgia will lead to a chance of isolated to scattered thunderstorms in that area. With fairly limited moisture over the area, rainfall totals of up to 1/2 inch is possible across the southern tier, with progressively diminishing totals to the north. Cool northwesterly flow will be in place across north and central Georgia tonight after the cold front clears the forecast area to the south and east. Overnight lows are expected to be near climatological normals, mainly in the 40s and low 50s (and upper 30s in the higher elevations of the far northeast) underneath mostly clear skies. Afternoon highs on Friday will once again be below average, mainly in the upper 60s and low 70s. High pressure ridging at the surface will keep conditions dry on Friday. However, cloud cover will begin to increase from the west and spread eastward throughout the day on Friday as the next system approaches and deep moisture begins to increase across the region once again. King LONG TERM /Friday Night through Wednesday/... Showers will be on the increase from the west late Friday night into Saturday morning as moisture again begins to overspread the area. This return in precip occurs as a shortwave trough develops a Gulf Coast surface low moving eastward along the stalled surface boundary. Rain chances are maximized across the area during the first half of the day Saturday as the disturbance pushes eastward. The highest QPF will be across central Georgia with amounts tapering significantly farther north. While most of the area will contend with only light to moderate rain showers, a couple of embedded thunderstorms are possible in central Georgia Saturday. However, any stronger storms will remain south of the area as the warm front will remain in south Georgia. Temperatures Saturday will be well below normal given clouds and precip. Beyond Saturday, largely dry conditions should persist through much of the remainder of the forecast period. While weak upper disturbances will intermittently push through the flow, large scale troughing over the east will lock deeper moisture southeast of the area. Thus, most if not all of the CWA appears likely to remain dry with perhaps a slight shower chance in far southeast counties Monday and Tuesday. Surface high pressure looks to build in behind a reinforcing dry cold front midweek. Temperatures will remain largely a bit below normal to near normal through next week. RW && .AVIATION... 12Z Update... A mix of MVFR/IFR ceilings are in place over north Georgia in the vicinity of a southward moving cold front, including over the ATL metro sites. These lower ceilings are expected to persist until improving to low VFR by 14-15Z and scatter out between in the early afternoon. MVFR ceilings are expected to last longer at CSG/MCN, lifting to VFR in the mid afternoon by 20Z. Scattered showers approaching from the west will also warrant a TEMPO for -SHRA at CSG from 12-16Z and VCSH at MCN. Mainly W winds at 4-7 kts to start the morning will shift to NW behind the front and increase to 10-13 kts with gusts up to 20 kts in the afternoon. //ATL Confidence...12Z Update... Medium confidence on precipitation and ceiling trends. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 73 45 70 50 / 10 0 5 30 Atlanta 71 47 68 51 / 10 0 5 50 Blairsville 64 39 65 46 / 5 0 0 30 Cartersville 70 43 68 48 / 5 0 5 40 Columbus 75 51 69 53 / 50 0 20 70 Gainesville 70 45 67 50 / 5 0 5 30 Macon 76 49 71 53 / 50 5 10 60 Rome 70 43 68 50 / 5 0 5 40 Peachtree City 72 46 69 50 / 20 0 10 50 Vidalia 74 52 71 55 / 80 20 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....RW AVIATION...King
Hazardous weather outlook, Apr 15, 4:05 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EDT Thu Apr 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms are possible in central Georgia through this afternoon ahead of a cold front pushing southward across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A few thunderstorms will be possible in central Georgia on Saturday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 15, 10:03 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1003 AM EDT Thu Apr 15 2021
GAZ091>093-103>105-151430-
Macon GA-Schley GA-Dooly GA-Sumter GA-Marion GA-Webster GA-
1003 AM EDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHWESTERN DOOLY...SUMTER...SOUTHEASTERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1030 AM EDT...
At 1002 AM EDT...a strong thunderstorm was near Friendship, or near
Ellaville...moving east at 60 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Leslie, Andersonville, De
Soto, Cobb, Putnam, Lamar, New Era, La Crosse, Huntington,
Pennington, Friendship, Drayton, Clearview, Doyle, Methvins and
Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3207 8451 3228 8450 3231 8405 3218 8389
3203 8395 3203 8396 3202 8396 3194 8399
TIME...MOT...LOC 1402Z 271DEG 52KT 3220 8441
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 15, 10:30 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Thu Apr 15 2021
GAZ105-107-108-151500-
Dooly GA-Wilcox GA-Pulaski GA-
1030 AM EDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX AND
PULASKI COUNTIES UNTIL 1100 AM EDT...
At 1030 AM EDT...a strong thunderstorm was over Byromville, or 9
miles southeast of Oglethorpe...moving east at 60 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Byromville, Pineview, Pinehurst,
Lilly, Dooling, Cedar Creek, Flint River Wma, Mock Springs, Pope
City, Ocmulgee Banks, Finleyson, Wallace, Tippettville and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3208 8398 3215 8403 3218 8403 3225 8397
3228 8391 3230 8338 3227 8335 3225 8337
3219 8331 3217 8330 3215 8332 3214 8331
3203 8336
TIME...MOT...LOC 1430Z 272DEG 50KT 3219 8395
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:03 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.